Any advice out there? Taking high dose Levofloxacin. What to expect?

Posted by sylvermoon8 @sylvermoon8, Aug 23, 2019

The first results of my biopsies from the bronchoscopy came back and I have pseudomonas infection. I was put on Levofloxacin 750 mg. I was told by my wonderful pharmacist when I asked for drug counseling, like advice on anything to make it easier to take, that he knows many people can’t take that very high dose. Advice I was not looking for.
Does anyone have any advice for me if I get bad nausea or whatever may come my way?
Thank you.

Interested in more discussions like this? Go to the MAC & Bronchiectasis group.

The first report to come back after my bronchoscopy revealed pseudomonous aeruginosa. I had been coughing a great deal. Pulmonary doc ordered Levofloxicin 500 mg, once a day for two weeks. I normally have tons of problems with antibiotics but tolerated this pretty well. I was already taking probiotics and feel it helped a lot. My cough was completely gone at the end of the two weeks. how many times a day are you to take the medicine? Hope you do well.
Faye

REPLY

@sylvermoon8 I was on a lower dose for 2 weeks and developed the tendinitis the warning label speaks of. Usually more prone to this if you have RA (rheumatoid arthritis) which I do not have. But I do have significant arthritis. I'm 59. Just be aware of any muscle achiness around your ankles, calfs, knees, and shoulders. Other than that I had no other side effects like nausea. I always start a new medicine on a light tummy and well hydrated.

REPLY
@fdixon63

The first report to come back after my bronchoscopy revealed pseudomonous aeruginosa. I had been coughing a great deal. Pulmonary doc ordered Levofloxicin 500 mg, once a day for two weeks. I normally have tons of problems with antibiotics but tolerated this pretty well. I was already taking probiotics and feel it helped a lot. My cough was completely gone at the end of the two weeks. how many times a day are you to take the medicine? Hope you do well.
Faye

Jump to this post

I am taking the 750 mg once a day for 10 days. I noticed I didn’t sleep much last night…dozing maybe. Nine days to go. I have no cough. My pharmacist scared me.

REPLY
@margiebanks

@sylvermoon8 I was on a lower dose for 2 weeks and developed the tendinitis the warning label speaks of. Usually more prone to this if you have RA (rheumatoid arthritis) which I do not have. But I do have significant arthritis. I'm 59. Just be aware of any muscle achiness around your ankles, calfs, knees, and shoulders. Other than that I had no other side effects like nausea. I always start a new medicine on a light tummy and well hydrated.

Jump to this post

Thank you.

REPLY

Silvermoon, aren’t we humans just about the most accomplished of life forms when it comes to worrying about what disaster lies ahead ? Most of us do it; you may be well on your way to qualifying for an advanced degree in the practice. Think about it; you’ve got 22nd Century medical care. Though I don’t know you, I’d bet
next weeks groceries that you’re not stupid. You’ve got the dedicated intelligence of the Mayo Mentors along with the palaver of a well- meaning Shrink like me.
Though we all gotta croak some day, I doubt it’s your turn. Don

REPLY

Several years ago I took 750 mg for pneumonia and it was difficult for me. I truly thought I could not finish it but my local doctor begged me to stay with it a few days longer. I did — and it worked for the pneumonia. However, the next time (years later) another doctor wanted me to take it I told him my experience. He said let's try the 500 mg — I did and didn't have trouble with the lesser amount. I am just now finishing a two-week round of the 500 mg for a local pulmonologist and while I thought I had a little stomach issues — not enough to quit taking the meds. If you can't do the 750, please ask to try the 500. That's my experience and hope it helps you

REPLY
Please sign in or register to post a reply.
  Request Appointment